Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 26, 2024, 9:00 AM CDT for Butler County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2024, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 26, 2024, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:23 AM CDT, 2 hours 37 minutes earlier. Its key messages:
- Higher uncertainty in the forecast for today with storms possible. Some may be strong to severe with damaging wind the main threat.
- Brief respite from the heat today and Thursday.
- Hot again Saturday with heat indices around 105.
Area forecast discussion, Jun 26, 6:23 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Paducah KY 623 AM CDT Wed Jun 26 2024 .KEY MESSAGES... - Higher uncertainty in the forecast for today with storms possible. Some may be strong to severe with damaging wind the main threat. - Brief respite from the heat today and Thursday. - Hot again Saturday with heat indices around 105. && .DISCUSSION... Issued at 312 AM CDT Wed Jun 26 2024 There is higher uncertainty in the forecast today as a shortwave trof moves through aloft. CAMS are not really in agreement and aren't doing the best job with the convection that is currently ongoing across the area. The HRRR looks to be the best initialized so far and so have leaned towards that for the forecast PoPs today. There might be a bit of a lull this morning then convection picks back up this afternoon. This lull could be disrupted though by some ongoing convection across northwest MO that might make it to SEMO this morning (if it holds together). Storms today will be pulsey in nature due to weak shear but strong instability. Damaging wind would be the main threat for stronger to severe storms. Enjoy the cooler temperatures today and tomorrow with highs in the mid to upper 80s today as a front moves through in the afternoon/evening. Thursday will continue to feel better as we get a brief break from the heat and humidity with drier conditions and highs in the mid to upper 80s. Friday the heat starts coming back as temperatures climb back up into the lower 90s. Saturday will be another hot and humid day with highs in the lower to mid 90s and heat indices around 105. This may be mitigated some though by convection which starts off Saturday morning and picks up through the day. A front is progged to move through Saturday night into Sunday. Storm chances sag south on Sunday and we get another brief respite from the heat with highs in the mid to upper 80s. Heat comes back by Tuesday however with highs back in the mid 90s. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 617 AM CDT Wed Jun 26 2024 Very difficult forecast this period, with showers and storms ongoing and more expected through the day. No models are handling the convection well at the moment, so confidence is rather low. Heavier downpours at the terminals may reduce visibility at times. Cigs are expected to drop into MVFR territory later today. Winds are modest out of the southwest until the front moves through and shifts them around to the northwest later this afternoon/evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...SHAWKEY AVIATION...SHAWKEY
Hazardous weather outlook, Jun 26, 3:24 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 324 AM CDT Wed Jun 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 324 AM CDT Wed Jun 26 2024 /424 AM EDT Wed Jun 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Pulse thunderstorms are possible throughout the day. A few of these storms may be strong to severe with damaging winds being the primary threat. Heavy rainfall and lightning are also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will be around 105 again on Saturday. Chances of thunderstorms return Saturday and Sunday. At this time, heavy rainfall and lightning appear to be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report severe weather today.
In the hours before
Local storm report, Jun 26, 4:04 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
404 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Tstm Wnd Dmg Cape Girardeau 37.31N 89.55W
06/25/2024 Cape Girardeau MO Law Enforcement
Numerous trees and powerlines down around
Jackson and Cape Girardeau.
&&Local storm report, Jun 26, 4:08 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
408 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Tstm Wnd Dmg 5 SE Gravelton 37.24N 90.20W
06/25/2024 Bollinger MO Public
One tree down and numerous large branches
down at the Castor River Campground.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:43 PM CDT | Special Weather Statement | PAH | Ballard | 47 min |
| Jun 26, 1:04 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Graves, Lyon, Marshall | 56 min |
| Jun 26, 1:13 AM CDT | Special Weather Statement | PAH | McLean | 47 min |
| Jun 26, 1:47 AM CDT | Special Weather Statement | PAH | Trigg | 43 min |
| Jun 26, 4:01 PM CDT | Special Weather Statement | PAH | Calloway | 44 min |
| Jun 26, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 67 min |
| Jun 25, 9:08 PM CDT | Special Weather Statement | PAH | Jackson | 37 min |
| Jun 25, 9:50 PM CDT | Special Weather Statement | PAH | Franklin, Williamson | 40 min |
| Jun 25, 10:01 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 44 min |
| Jun 25, 10:52 PM CDT | Special Weather Statement | PAH | Alexander | 38 min |
| Jun 25, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 34 min |
| Jun 25, 9:26 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 34 min |
| Jun 25, 9:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 39 min |
| Jun 25, 10:14 PM CDT | Special Weather Statement | PAH | Bollinger, Carter, Wayne | 46 min |
| Jun 25, 11:04 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Wayne | 4 hr |
| Jun 26, 1:06 AM CDT | Special Weather Statement | PAH | Butler | 24 min |
| Jun 26, 5:04 AM CDT | Areal Flood Advisory | PAH | Bollinger, Wayne | 5 hr |
| Jun 26, 5:40 AM CDT | Areal Flood Advisory | PAH | Butler, Stoddard | 6 hr |
| Jun 26, 8:14 AM CDT | Areal Flood Advisory | PAH | Butler, Ripley | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.